I’m 70, my fiancee is 56. I want to try Viagra… but I have a pacemaker. Is it safe for me to try? DR ELLIE CANNON answers your questions

- Advertisement -


My wife passed away four and a half years ago and I am getting married again. I am 70 years old and my fiance is 56 years old.

- Advertisement -

I have a pacemaker and I take the blood pressure tablet bisoprolol every day. Is it safe for me to take Viagra?

Viagra can be extremely useful for helping people with many different conditions maintain their intimate relationships. But those with heart disease need to be careful.

advertisement

Having said this, not all people suffering from heart problems need to worry.

Drug regulator NICE does not allow Viagra to be prescribed to people who have recently had a heart attack or stroke, or who have severe angina.

- Advertisement -

This also includes patients who have heart-related chest pain, even when they are not exercising or exercising.

‘Although doctors are cautious before giving Viagra to people with heart disease, that doesn’t mean they can’t.’

Even doctors can’t prescribe it if a patient’s blood pressure is below 90 for the top number.

Most people do not have this low blood pressure, but if you are taking a beta blocker, including bisoprolol, or other medicines that lower blood pressure, it may drop below 90.

Although doctors are cautious before giving Viagra to people with heart disease, that doesn’t mean they can’t.

Viagra can be taken with most heart medications, except for the nitrates used for angina, as both can cause a dangerous drop in blood pressure.

This includes GTN Spray which is used by some people to treat angina attacks.

Viagra is widely available. You can buy it online, at a pharmacy, or through a GP’s prescription, but it’s worth talking to a GP or pharmacist first so they can talk to you about the risks and benefits and its safe if you have heart disease. How to use .

For example, different doses work for different types of patients. There are also other treatments for erectile dysfunction, such as Cialis and Levitra.

The final choice depends on the person’s circumstances and how often they have sex.

A decade ago I had sciatica in my right leg and was put off work for two months because of the pain.

In April my back, hip and leg started to feel like stabbing pains, but they quickly disappeared. Is it my sciatica coming back? I have been referred to a physiotherapist for exercise but of course I need a scan first?

Sciatica is caused by problems with the discs of the spine between the vertebrae.

The pain is usually felt in the buttocks, back of the thighs, and outer calves, although some people feel it up to their toes.

This condition, which can also cause tingling and numbness, develops when the nerves that supply the leg to the spine are crushed due to swollen or slipped discs.

Sciatica is caused by problems with the discs of the spine between the vertebrae.  The pain is usually felt in the buttocks, back of the thighs and outer calves, although some people feel it up to their toes (file picture)

Sciatica is caused by problems with the discs of the spine between the vertebrae. The pain is usually felt in the buttocks, back of the thighs and outer calves, although some people feel it up to their toes (file picture)

Contrary to popular belief, sciatica does not require an X-ray or MRI scan for diagnosis. Doctors diagnose the condition based on specific symptoms rather than tests.

A physiotherapist is a medical specialist in musculoskeletal issues and they are well prepared to deal with sciatica.

write to Dr. Ellie

Do you have any questions for Dr. Ellie Cannon? Email [email protected]

advertisement

During an exam, they usually look for one-sided leg pain that radiates below the knee, as well as other symptoms.

Treatment of sciatica includes exercise, pain relief and physiotherapy.

Visiting an osteopath for spinal mobility or massage may also be helpful.

However, I am always wary of recommending chiropractors, as they are not regulated in the same way that other physicians are.

If a problem becomes chronic, a GP will refer a patient to a spinal surgeon or specialist treatment with stronger treatments such as pain injections.

For more advice and helpful exercises, check out Charity Backcare.

After every meal my throat produces a lot of mucus which lasts for about half an hour. It leaves me breathless and gives me chest pain. What is this?

Problems that result from eating usually occur with the stomach or esophagus — the pipe that connects your mouth to your stomach — allowing food and stomach acid to flow back up the throat.

Known as reflux, this can cause regurgitation, heartburn and chest pain.

People who suffer from it may also experience an unpleasant symptom called water brush, when too much saliva is produced which combines with stomach acid to cause chest pain and a sour taste in the mouth.

These symptoms usually respond well to over-the-counter and prescription medications that limit the amount of acid in the stomach, such as esomeprazole, omeprazole, and Gaviscon.

Try these medications for two weeks, and if the problem goes away you know acid reflux is the culprit.

Post-eating symptoms may also be related to a hiatus hernia — when part of your stomach moves into your chest — or from a chronic abdominal infection called Helicobacter.

Usually these cause more intense reflux, including chest pain. Chest pain should be taken seriously, as it can be a sign of heart disease.

Heart disease – especially angina – can cause breathlessness after eating, but excessive mucus in the throat is not a related symptom.

What happens in the throat may also be closely related to what is happening in the nose and sinuses as well as the lungs. Symptoms can also be caused by allergies.

If the problems persist for several months, it is necessary to undergo examination.

The doctor may perform scans to test the function of swallowing and view the esophagus using a type of X-ray called a barium swallow or a camera down the throat, called an endoscopy.

don’t be fooled

I am hearing from many vulnerable people who are struggling to book their 3rd covid test.

To be clear: I’m not talking about boosters.

The government announced last month that…

.

- Advertisement -
Mail Us For  DMCA / Credit  Notice

Recent Articles

Stay on top - Get the daily news in your inbox

Related Stories